Arizona, 2007Damaging Wind in Arizona, August 19, 2007
August 19, 2007 · NWS PSR · 1 event in 1 county or zone
Thunderstorms formed over the mountains south of Interstate 8 and moved toward the northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed over the mountains south of Interstate 8 and moved toward the northeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 19, 3:35 PM MST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 19, 3:35 PM MST, 1 hour 40 minutes before
AZZ020>028-CAZ030>033-200600-
AREA FORECAST DISCUSSION...UPDATED FIRE WEATHER DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
335 PM MST SUN AUG 19 2007
.SYNOPSIS...
HIGH PRESSURE ALOFT WILL RE-POSITION ITSELF TO THE WEST OF ARIZONA
THE NEXT FEW DAYS. THIS WILL EVENTUALLY GIVE THE REGION A DRIER...
NORTHWEST FLOW ALOFT AND A TEMPORARY END TO THE THUNDERSTORM THREAT
OVER ALL BUT FAR SOUTHEAST GILA COUNTY. BY NEXT WEEKEND...THE HIGH
PRESSURE CENTER WILL SHIFT BACK TO OUR EAST...OPENING THE DOOR FOR
MORE MOISTURE TO MOVE INTO THE AREA FROM THE SOUTHEAST. THIS WILL
GIVE A RESURGENCE TO THE THUNDERSTORM THREAT BY NEXT WEEKEND. HIGH
TEMPERATURES THROUGHOUT THE WEEK WILL BE WELL ABOVE NORMAL.
&&
.SHORT TERM...
TONIGHT THROUGH WEDNESDAY...
VIS SATELLITE PIX AND AREA RADAR LOOPS SHOWING THAT MOST OF THE
MOISTURE THAT INCREASED ACROSS THE AREA SINCE LAST NIGHT HAS BEEN
CAPPED. CUMULUS THAT ARE DEVELOPING ARE QUITE FLAT OVER PHX CWA...
WITH ALL THE DEEP CONVECTION OCCURRING DOWN IN SE AZ. WITHOUT ANY
REASON TO BELIEVE VERTICAL DEVELOPMENT WILL BE ENHANCED THIS
EVENING...DECIDED TO DROP POPS BELOW 10 PERCENT OVER ALL BUT
THE ADJACENT BORDER AREAS WITH TWC CWA...WITH SLIGHT CHANCES
MAINTAINED THOSE PLACES. LITTLE REASON TO BELIEVE AT THIS POINT IN
TIME THAT THERE WILL BE MUCH BETTER COVERAGE OF STORMS ON MONDAY...
BUT OPTED TO LEAVE SLIGHT CHANCES IN PLACE FOR NOW OVER MOST OF THE
DESERTS AS THE CAP COULD WEAKEN SOMEWHAT TOMORROW.
BY TUESDAY AND WEDNESDAY...SUBTROPICAL UPPER HIGH BEGINS TO
RETROGRADE...LEAVING ALL OF PHX CWA IN A MUCH DRIER...MORE STABLE WX
REGIME. ONLY POPS MENTIONED THOSE DAYS WILL BE EXTREME ERN PORTION
OF ZONE 24. OF COURSE...ALONG WITH THE DRYING TREND...AFTERNOON
TEMPS WILL TURN TOASTY AGAIN...WITH MANY SPOTS EXPECTED TO SURPASS
THE 110 DEGREE MARK ON TUESDAY AND WEDNESDAY. A SLIGHT DROPOFF IN
MIN TEMPS ARE ALSO ANTICIPATED WITH THE DRIER AIR.
&&
.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY...
EXTENDED PERIOD WILL START OUT HOT AND DRY WITH LITTLE TO NO THREAT
OF STORMS. HOWEVER...BY THE WEEKEND WE ALL PROGS ARE REPOSITIONING
THE UPPER RIDGE CENTER BACK TO OUR E...OPENING THE DOOR FOR ADDED
MOISTURE ADVECTION. HAVE KEPT THE SLIGHT CHANCE OF STORMS GOING
SOUTH-CENTRAL AZ ZONES BY SATURDAY...SPREADING THOSE LOW GRADE POPS
W OF THE CO RIVER ON SUNDAY.
&&
.AVIATION...
AUGUST 19 1745 UTC (AUGUST 19 1045 MST)
LOW LEVEL MOISTURE HAS INCREASED DRAMATICALLY THIS MORNING ACROSS
THE DESERT FLOOR. MODIFIED KPHX ATMOSPHERIC SOUNDING TO ACCOUNT FOR
THIS MOISTURE REVEALS MODERATE POSITIVE CONVECTIVE ENERGY THIS
AFTERNOON AND EVENING. HOWEVER...STRONG HIGH PRESSURE AND WARM
TEMPERATURES ALOFT WILL WORK AGAINST ANY CONVECTIVE DEVELOPMENT.
BEST CHANCES FOR ISOLATED SHOWERS AND THUNDERSTORMS MAY ACTUALLY BE
ACROSS WESTERN ARIZONA/SOUTHEAST CALIFORNIA...INCLUDING KBLH...AS
UPPER LEVEL JET ASSOCIATED WITH WESTERN U.S. TROUGH INTERACTS WITH
AMPLE MOISTURE. FOR NOW...CONFIDENCE IS LOW THAT THUNDERSTORMS WILL
DIRECTLY AFFECT ANY AIRFIELD...SO 18 UTC TAF ISSUANCE INCLUDES ONLY
AFTERNOON AND EVENING FAIR WEATHER CUMULUS WITH CLOUD BASES AT OR
ABOVE 5-6 KFT. WILL MONITOR CLOSELY AND AMEND IF CONDITIONS WARRANT.
AS FOR SURFACE WINDS...STRONG SOUTHERLY FLOW WILL CONTINUE ALONG THE
LOWER COLORADO RIVER VALLEY OVER THE NEXT 24 HOURS WITH OCCASIONAL
AFTERNOON GUSTS UP TO 25-30 KTS FOR KYUM/KBLH. WIND SPEEDS WILL BE
SLIGHTLY LESS FOR KIPL WITH MORE OF A SOUTHEASTERLY DIRECTION.
MODERATE WEST-SOUTHWESTERLY WINDS WILL SOON DEVELOP ACROSS VALLEY
AIRFIELDS WITH AFTERNOON GUSTS UP TO 20-25 KTS...SLACKENING A BIT
AFTER SUNSET.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
AUGUST 19 2235 UTC (AUGUST 19 1535 MST)
HOT AND DRY CONDITIONS TO RETURN ACROSS SOUTHEAST CALIFORNIA...
SOUTHWEST AND SOUTH-CENTRAL ARIZONA TUESDAY THROUGH THURSDAY. STRONG
HIGH PRESSURE ACROSS SOUTHERN CALIFORNIA WILL RESULT IN DRY
NORTHWEST FLOW ALOFT ACROSS MOST OF THE FORECAST AREA. THIS WILL
LIMIT ISOLATED CONVECTIVE ACTIVITY TO EXTREME EASTERN ARIZONA FIRE
WEATHER ZONE 133. MOISTURE IS FORECAST TO INCREASE FRIDAY INTO NEXT
WEEKEND...SPREADING THE THREAT FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS WESTWARD TO ARIZONA ZONE 132. UNTIL
THEN...MINIMUM RH VALUES ACROSS THE DESERT FLOOR WILL DIP BACK INTO
THE TEENS WITH OVERNIGHT RECOVERIES IMPROVING WEST TO EAST. WINDS
WILL BE LIGHT AND DIURNAL IN NATURE. TEMPERATURES WILL CONTINUE
ABOVE SEASONAL NORMALS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...ESTLE
LONG TERM...ESTLE
AVIATION...ROGERS
FIRE WX...ROGERS
Hazardous weather outlook, Aug 19, 5:54 AM MST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
554 AM MST SUN AUG 19 2007
AZZ022-023-027-028-201300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
554 AM MST SUN AUG 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FOR LATE THIS AFTERNOON
AND EVENING. THE POTENTIAL HAZARDS FROM STORMS THAT FORM TODAY WILL
BE STRONG...POTENTIALLY DAMAGING...WINDS AND LOCALLY HEAVY RAIN
LEADING TO FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY BRINGING THE
POTENTIAL FOR DAMAGING WINDS AND LOCALLY HEAVY RAIN. DRY CONDITIONS
ARE EXPECTED TUESDAY THROUGH THURSDAY BEFORE A SLIGHT CHANCE OF
THUNDERSTORMS RETURNS FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-201300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
554 AM MST SUN AUG 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FOR LATE THIS AFTERNOON
AND EVENING...FAVORING THE MOUNTAINS. THE POTENTIAL HAZARDS FROM STORMS THAT
FORM TODAY WILL BE STRONG...POTENTIALLY DAMAGING...WINDS AND LOCALLY
HEAVY RAIN LEADING TO FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY BRINGING THE
POTENTIAL FOR DAMAGING WINDS AND LOCALLY HEAVY RAIN. STORM CHANCES
ARE EXPECTED TO RETREAT TO AREAS EAST OF GLOBE WEDNESDAY AND
THURSDAY BEFORE INCREASING OVER THE AREA FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ021-026-201300-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
554 AM MST SUN AUG 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED FOR LATE THIS AFTERNOON
AND EVENING. THE POTENTIAL HAZARDS FROM STORMS THAT FORM TODAY WILL
BE STRONG...POTENTIALLY DAMAGING...WINDS AND LOCALLY HEAVY RAIN
LEADING TO FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY BRINGING THE
POTENTIAL FOR DAMAGING WINDS AND LOCALLY HEAVY RAIN. DRY CONDITIONS
ARE EXPECTED TUESDAY THROUGH FRIDAY BEFORE A SLIGHT CHANCE OF
THUNDERSTORMS RETURNS SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-025-CAZ030>033-201300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
554 AM MST SUN AUG 19 2007 /554 AM PDT SUN AUG 19 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRY CONDITIONS ARE EXPECTED THROUGH FRIDAY BEFORE A SLIGHT CHANCE OF
THUNDERSTORMS ARRIVES SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR SEVERAL DAYS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AJ
Thunderstorm Wind, Pinal
- When
- August 19, 5:15 PM MST to 5:30 PM MST
- Where
- Pinal County, 6 mi W of Stanfield to 3 mi W of Stanfield
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.870, -112.073
Power and phones knocked out, tree limbs down, and 1.75 inches of rain in only 50 minutes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Iowa, August 19, 20071 death · $1.0 million · 7 events
- Flash Flooding and Damaging Wind in Iowa, August 19 to 20, 2007$925,000 · 70 kt wind · 26 events
- Flash Flooding and Damaging Wind in Oklahoma, August 19, 2007$685,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in Indiana, August 19, 2007$136,000 · 1.75 in hail · 20 events
- Flash Flooding in Iowa, August 19, 2007$290,000 · 2 events
- Flash Flooding and Flood in Illinois, August 19, 2007$55,000 · 6 events
- Damaging Winds in Virginia, August 19, 2007$18,000 · 50 kt wind · 14 events
- Damaging Winds in Montana, August 19, 200754 kt wind · 10 events
- Lightning Strike in Colorado, August 19, 20071 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 200751 kt wind · 4 events
- Hail in Illinois, August 19, 20071 in hail · 4 events
- Hail in Indiana, August 19, 2007$3,000 · 0.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54282.